# SDR 97ZZZX507

- Difficulty date: January 3, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N5979F
- Make and model: Piper PA-34-200T
- Aircraft serial: 347770029
- System (JASC): 2822 · Fuel Boost Pump
- Part: Pump
- Part number: 2B644
- Condition: Failed
- Location: Lt Eng
- Part time: 5,305 hours
- Component: Airborne
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

LEFT ENGINE FUEL PUMP (WHICH HAS HIGH AND LOW POSITONS) WOULD NOT WORK ON LOW SETTING DUE TO A HIGH RESISTANCE IN THE MOTOR.  IT EVENTUALLY BURNED OUT THE RESISTOR THAT HIGH AND LOW ARE WIRED TO.  WHILE TROUBLESHOOTING THE RESISTOR (WHICH WAS ORIGINALLY THOUGHT TO BE THE PROBLEM), THE PUMP WAS FOUND TO BE NOT WORKING ON THE LOW SETTING, AND NOISEY ON HIGH SETTING.  REMOVED PUMP FOR FURTHER CHECKING, AND AFTER REMOVING PUMP, A CLUNKING SOUND CAME FROM THE PUMP WHEN YOU SHOOK IT.  TOOK PUMP APART, FOUND FUEL IN THE MOTOR, AND LOOSE FIELD.  (FIELD IS JUST GLUED IN).  THE NOISE (CLUNKING) WAS THE FIELD BANGING UP AGAINST THE ARMATURE.  WHEN IN A/C AND TURNED ON, MAGNETISM CAUSED LOOSE FIELD TO STICK TO THE ARMATURE
